Alert archive / New Jersey / Special Marine Warnings in 2016

Special Marine Warning 15, NWS Philadelphia/Mount Holly

April 3, 2016

NWS Philadelphia/Mount Holly issued this special marine warning at Apr 3, 2016, 12:30 AM EDT. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2016, 12:30 AM EDT (04:30 UTC)
Expired
Apr 3, 2016, 1:30 AM EDT
In force
60 min
Issued by
NWS Philadelphia/Mount Holly
Area
Storm-based polygon

The radar

The Philadelphia radar (KDIX), 34 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 12:48 AM EDTTSTM WND GST 58Point Pleasant Beach, NJ

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 4.5 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2016-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2016-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
623 m above ground
0-6 km bulk shear
81 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
-98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

955 
WHUS51 KPHI 030430
SMWPHI
ANZ450>452-470>472-030530-
/O.NEW.KPHI.MA.W.0015.160403T0430Z-160403T0530Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1230 AM EDT SUN APR 3 2016

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ  HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
  NM...
  COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
  NM...
  COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...
  WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
  NMY FROM 20 TO 40 NM...
  WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO 40
  NM...
  WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM...

* UNTIL 130 AM EDT

* AT 1229 AM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS
  CAPABLE OF PRODUCING WINDS 40 TO NEARLY 50 KNOTS AND SMALL HAIL.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11 NM
  NORTHWEST OF SILVERTON TO 9 NM NORTHWEST OF LITTLE EGG INLET TO 6
  NM NORTH OF GREAT EGG INLET...MOVING EAST AT 50 KNOTS.

* STRONG THUNDERSTORMS WILL BE NEAR...
  BEACH HAVEN AROUND 1240 AM EDT. 
  NORTH BEACH HAVEN...SHIP BOTTOM...MANASQUAN INLET...LAVALLETTE AND 
  POINT PLEASANT BEACH AROUND 1245 AM EDT. 
  LITTLE EGG REEF...BELMAR...AXEL CARLSON REEF...HARVEY CEDARS...GARDEN 
  STATE SOUTH REEF AND BARNEGAT LIGHT AROUND 1250 AM EDT. 
  SEA GIRT REEF...GARDEN STATE NORTH REEF AND BARNEGAT LIGHT REEF 
  AROUND 1255 AM EDT. 
  SHARK RIVER REEF AROUND 105 AM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WINDS
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL
THESE STORMS PASS.

MARINERS CAN EXPECT WIND GUSTS TO NEARLY 50 KNOTS...SMALL HAIL...HIGH
WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK SAFE
HARBOR IMMEDIATELY...UNTIL THESE STORMS PASS.

&&

LAT...LON 3941 7342 3932 7467 3944 7441 3953 7441
      3957 7453 3957 7451 3951 7430 3956 7435
      3970 7417 3970 7419 3982 7421 3992 7411
      3995 7420 3995 7412 4006 7412 4018 7402
      4019 7406 4026 7365 3982 7331
TIME...MOT...LOC 0429Z 260DEG 49KT 4009 7435 3960 7446 3940 7457 

$$

DRAG
1 follow-up statement
867 
FZUS71 KPHI 030456
MWSPHI

MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1256 AM EDT SUN APR 3 2016

ANZ450>452-470>472-030530-
/O.CON.KPHI.MA.W.0015.000000T0000Z-160403T0530Z/
1256 AM EDT SUN APR 3 2016

...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 130 AM EDT...

FOR THE FOLLOWING AREAS...
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20
NM...
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20
NM...
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM...
WATERS FROM LITTLE EGG INLET NJ TO GREAT EGG INLET NJ OUT 20 TO 40
NMY FROM 20 TO 40 NM...
WATERS FROM MANASQUAN INLET NJ TO LITTLE EGG INLET NJ OUT 20 TO 40
NM...
WATERS FROM SANDY HOOK NJ TO MANASQUAN INLET NJ OUT 20 TO 40 NM...

AT 1254 AM EDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS...CAPABLE
OF PRODUCING DANGEROUS WINDS IN EXCESS OF 50 KNOTS AND SMALL HAIL...
LOCATED ALONG A LINE EXTENDING FROM SEA GIRT REEF TO NEAR AXEL
CARLSON REEF TO BARNEGAT LIGHT TO NEAR LITTLE EGG REEF...MOVING
NORTHEAST AT 45 KNOTS.  

SEVERE THUNDERSTORMS WILL BE NEAR...
  SEA GIRT REEF...AXEL CARLSON REEF...BELMAR...MANASQUAN INLET AND 
  POINT PLEASANT BEACH AROUND 100 AM EDT. 
  SEASIDE PARK AROUND 105 AM EDT. 
  LAVALLETTE AROUND 110 AM EDT. 
  SHARK RIVER REEF AROUND 130 AM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AS THUNDERSTORMS MOVE OVER THE WATER...BOATERS CAN EXPECT GUSTY WINDS
AND HIGH WAVES. MOVE TO SAFE HARBOR OR STAY CLOSE TO SHORE UNTIL
THESE STORMS PASS.

MARINERS CAN EXPECT WIND GUSTS IN EXCESS OF 50 KNOTS...SMALL HAIL...
HIGH WAVES...DANGEROUS LIGHTNING...AND HEAVY RAINS. BOATERS SHOULD SEEK
SAFE HARBOR IMMEDIATELY UNTIL THESE STORMS PASS.

&&

LAT...LON 3941 7342 3932 7467 3944 7441 3953 7441
      3957 7453 3957 7451 3951 7430 3956 7435
      3970 7417 3970 7419 3982 7421 3992 7411
      3995 7420 3995 7412 4006 7412 4018 7402
      4019 7406 4026 7365 3982 7331
TIME...MOT...LOC 0455Z 222DEG 46KT 4014 7396 4003 7394 3978 7410 3945
7418

$$

DRAG

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Apr 2, 9:11 PM EDT, 3 hours 19 minutes earlier.

Area forecast discussion, Apr 2, 9:11 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
911 PM EDT SAT APR 2 2016

.SYNOPSIS...
LOW PRESSURE TRACKING THROUGH THE GREAT LAKES AND INTO NEW ENGLAND
WILL LEAD TO A STRONG COLD FRONTAL PASSAGE ACROSS OUR AREA TONIGHT.
AN ALBERTA CLIPPER WILL MOVE ACROSS THE AREA MONDAY, FOLLOWED BY
HIGH PRESSURE LATER TUESDAY INTO WEDNESDAY. A COMPLEX AND STRONG
LOW PRESSURE SYSTEM WILL DEVELOP ALONG THE EAST COAST THURSDAY
INTO FRIDAY. HIGH PRESSURE MOVES INTO THE OHIO VALLEY SATURDAY.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
AN ARCTIC FRONT WILL APPROACH THE AREA FROM THE WEST THIS EVENING
BEFORE QUICKLY SWEEPING THROUGH THE AREA BETWEEN ABOUT 11 PM AND 2
AM. HI-RES MODELS CONTINUE TO ADVERTISE AN ORGANIZED LINE OF LOW-
TOPPED CONVECTION ALONG AND JUST AHEAD OF THIS FRONT. FORECAST
SOUNDINGS SHOW VERY STEEP LAPSE RATES THROUGHOUT THE TROPOSPHERE
WITH SEVERAL HUNDRED J/KG OF MUCAPE AVAILABLE FOR THIS CONVECTION
TO TAP INTO. A FEW EMBEDDED THUNDERSTORMS ARE CERTAINLY PLAUSIBLE.
ADDED THUNDER TO THE GRIDS WITH AN ENHANCED WORDING OF GUSTY WINDS
AND SMALL HAIL (THOUGH IT MAY BE GRAUPEL TOO).

THE HIGH WIND WARNING GOES INTO EFFECT AT MIDNIGHT TONIGHT AND
CONTINUES THROUGH NOON SUNDAY. THERE WILL BE A LARGE ISALLOBARIC
COMPONENT TO THE WIND FIELD ESPECIALLY OVER EASTERN PA AND NJ DURING
THE EARLY MORNING. THIS IS WHERE AND WHEN THE 12Z NAM AND GFS BOTH
INDICATE THE GREATEST PRESSURE RISES OF 9-12 MB IN 3 HOURS TO OCCUR
BEHIND THE DEEPENING LOW OVER NEW ENGLAND. AT THE SAME TIME, LAPSE
RATES WILL BECOME STEEP OWING TO THE IMPRESSIVE POST-FRONTAL
CAA...AND YIELD EFFICIENT DOWNWARD TRANSPORT OF STRONG WINDS ALOFT
TO THE SURFACE (EVEN WITHOUT THE AIDE OF SOLAR HEATING). THE
STRONGEST WINDS ALOFT ARE FORECAST TO BE FARTHER SOUTH ACROSS SE PA,
S NJ, DELMARVA (AROUND THE BACKSIDE OF THE LOW). BASED ON THE ABOVE,
WE ARE THINKING THE GREATEST POTENTIAL TO SEE 60 MPH WIND GUSTS AND
WIND DAMAGE WILL BE FROM ABOUT 3-9 AM AND ACROSS THE SOUTHERN TWO-
THIRDS OF THE CWA. WE ADDED SOME OF THESE DETAILS IN THE NPW.

ADDITIONALLY, THE FREEZE WATCH WAS UPGRADED TO A WARNING FOR THE
WESTERN SUBURBS OF PHILA AND WILMINGTON. INTERESTINGLY, AN
OVERWHELMING MAJORITY OF THE 12Z RAW NWP OUTPUT (IN ADDITION TO 60-
80 PERCENT OF 09Z SREF MEMBERS) PREDICT TEMPS FALLING BELOW FREEZING
AND EVEN INTO THE 20S WHILE MIN TEMPS FROM THE MAV AND MET MOS
GUIDANCE ARE IN THE MID 30S.

THERMAL PROFILES COOL QUICKLY OVERNIGHT AND RAIN SHOWERS WILL TURN
TO SNOW ACROSS NE PA AND NW NJ. SNOW SQUALLS BECOME A CONCERN ALONG
THE I-80 CORRIDOR LATE TONIGHT AND EARLY SUNDAY MORNING, ESPECIALLY
IN THE POCONOS. FORECAST SNOWFALL AMOUNTS WERE ADJUSTED UPWARD A BIT
WITH 1-2 INCHES EXPECTED IN OUR FAR NORTHERN ZONES ABOVE 1000 FT IN
ELEVATION. COULD NOT RULE OUT AN ISOLATED REPORT OF 3-4 INCHES AT
OUR HIGHEST RIDGES IN NORTHERN MONROE/CARBON COUNTIES IF A HEAVIER
STREAMER COMING OFF THE GREAT LAKES REACHES THE AREA.

IT WILL FEEL RATHER BRUTAL OUTSIDE DURING THE EARLY MORNING WITH
WIND CHILLS IN THE SINGLE DIGITS IN THE POCONOS, TEENS IN THE LEHIGH
VALLEY AND NW NJ, AND 20S ALONG THE I-95 CORRIDOR AND COASTAL
PLAIN.

CURRENT FCST LOOKS ON TRACK. THERE ARE A FEW LIGHTNING STRIKES,
BUT OTHERWISE, ITS GENERALLY RAIN SHOWERS. HOWEVER WILL KEEP SOME
T IN THE FCST, BUT CHC LOOK TO BE LOW. OTHERWISE, MADE SOME
ADJUSTMENTS TO TIMING AND POPS BASED ON LATEST RADAR TRENDS.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/...
LOW PRESSURE WILL CONTINUE TO DEEPEN AS IT MOVES OFF INTO THE GULF
OF MAINE SUNDAY MORNING AND THEN INTO THE CANADIAN MARITIMES SUNDAY
AFTERNOON.

AS STATED IN THE NEAR TERM SECTION, THE STRONGEST WINDS (50-60 MPH
GUSTS) WILL OCCUR DURING THE EARLY MORNING. WINDS WILL GRADUALLY
WEAKEN OVER THE COURSE OF THE DAY.

COLD TEMPERATURES WILL BE A SHOCK TO THE SYSTEM SINCE WE JUST HAD
80F TEMPERATURES YESTERDAY. HIGHS TOMORROW WILL ONLY BE NEAR
FREEZING IN THE NE PA/NW NJ MOUNTAINS AND IN THE 40S ELSEWHERE BUT
THE BRISK WINDS WILL MAKE IT FEEL 10-20 DEGREES LOWER THAN THE
AMBIENT TEMPERATURE.

&&

.LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/...
AN AMPLIFIED MID-LEVEL FLOW WILL BE IN PLACE DURING THE SUNDAY NIGHT
THRU SATURDAY PORTION OF THE FORECAST. THIS CONTINUES AN ACTIVE
STRETCH OF WEATHER THROUGH THIS TIME FRAME.

SUNDAY NIGHT AND MONDAY...ANOTHER CLIPPER SYSTEM WILL BRING THE
POTENTIAL FOR SNOWFALL, MAINLY ACROSS FAR NORTHWEST NJ AND THE
POCONOS. THERE IS THE POTENTIAL FOR ADVISORY LEVEL SNOWFALL OVER THE
AFOREMENTIONED AREA /~ 3 INCHES/ BEFORE CHANGING OVER TO RAIN MONDAY
MORNING. HOWEVER, FORECAST AMOUNTS ARE JUST SHY OF ADVISORY
CRITERIA AT THIS TIME. FOR THE REMAINDER OF THE AREA, RAIN SHOWERS
ARE EXPECTED MONDAY AS THE CLIPPER SYSTEM MOVES THROUGH.

MONDAY NIGHT THRU WEDNESDAY...FAIR WEATHER AND CHILLY WITH CALENDAR
DAY AVERAGE TEMPERATURES 10-15 DEGREES BELOW AVERAGE. WITH THE
EXPECTED LOW TEMPERATURES AOB FREEZING AND GIVEN THE EARLY START TO
THE GROWING SEASON, FROST OR FREEZE WARNINGS MAY BE NEEDED TUE AND
WED MORNINGS. BREEZY CONDITIONS ARE ALSO EXPECTED MON NIGHT AND TUE
BEHIND THE DEPARTING CLIPPER SYSTEM. PATTERN RECOGNITION AND
COMPARISON TO RECENT EVENTS SUGGESTS THIS SHOULD BE FAIRLY BENIGN
WITH NORTHWEST WIND GUSTS UP TO AROUND 30 MPH. BUT WHEN COMBINED
WITH THE DRY AIR IN PLACE, FIRE WEATHER CONCERNS DURING THIS TIME
FRAME, WHICH WILL BE DEPENDENT ON FUEL MOISTURE.

WEDNESDAY NIGHT THRU SATURDAY...THE MID-LEVEL TROUGH OVER EASTERN
NOAM IS MODELED TO AMPLIFY, CULMINATING IN A CUT-OFF LOW OVER THE
NORTHEAST BY NEXT WEEKEND. AT THE SURFACE, A SLOW MOVING COLD FRONT
IS EXPECTED TO MOVE THRU THE REGION ON THURSDAY WITH A BRISK
SOUTHERLY FLOW PRECEDING IT. SOME HEAVIER RAINFALL IS POSSIBLE,
ESPECIALLY IF THUNDERSTORMS ARE ABLE TO DEVELOP. THURSDAY NIGHT INTO
FRIDAY, CYCLOGENISIS ALONG THE AFOREMENTIONED FRONT IS ANTICIPATED,
BUT MODEL SOLUTIONS DIVERGE FROM MAINE TO THE CAROLINAS. THERE IS
THE POTENTIAL FOR SNOWFALL, ESPECIALLY ACROSS THE HIGHER TERRAIN,
BUT THIS WILL BE DEPENDENT ON THE EVENTUAL TRACK AND EXTENT OF
PRECIPITATION, BOTH OF WHICH ARE HIGHLY UNCERTAIN AT THIS
JUNCTURE.

&&

.AVIATION /01Z SUNDAY THROUGH THURSDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

GENLY VFR THRU THE TAF PD. KACY HAD SOME MVFR EARLIER AS THERE
WERE SOME LOW CLOUDS MOVG WWD FROM OFFSHORE. THEY ARE BACK TO VFR
NOW, BUT WITH THE CLOUDS NEARBY, CAN'T RULE OUT MORE MVFR OR IFR.

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SHORTLY AFTER
MIDNIGHT. AHEAD OF THE FRONT, A CONVECTIVE LINE OF SHOWERS WILL
SWEEP THRU THE REGION BETWEEN 03Z AND 06Z. THERE IS A POTENTIAL
FOR EMBEDDED THUNDER WITHIN IT BUT CONFIDENCE TOO LOW TO INCLUDE
IN TAFS RIGHT NOW. REGARDLESS, THIS CONVECTION HAS THE POTENTIAL
TO BRING DOWN GUSTY WLY WINDS OF 30-40 KT WITH IT. W-NW WINDS WILL
STRENGTHEN BEHIND THE FRONT TO AROUND 20-30 KT WITH GUSTS OF 45-50
KT DURING THE OVERNIGHT AND EARLY MORNING HOURS. WINDS GRADUALLY
SUBSIDE AFTER 12Z SUNDAY BUT WILL STILL BE GUSTING 30-40 KT IN THE
MORNING AND 25- 30 KT IN THE AFTERNOON.

OUTLOOK...

MVFR POSSIBLE IN LOWER CEILINGS AND SN/SHRA SUNDAY NIGHT AND
MONDAY. OTHERWISE, VFR THRU PERIOD.

&&

.MARINE...
A STRONG COLD FRONT APPROACHES FROM THE WEST THIS EVENING. THERE
WILL LIKELY BE A LINE OF SHOWERS AND ISOLATED LOW-TOPPED STORMS
AHEAD OF IT. THIS LINE WILL APPROACH THE DE BAY CLOSE TO 11 PM AND
ATLANTIC WATERS AT OR JUST AFTER MIDNIGHT. THERE IS A POTENTIAL
FOR GUSTY WLY WINDS OF 35-40 KT AND SMALL HAIL WITH THIS
CONVECTION. WINDS OVER ALL OF THE WATERS WILL INCREASE DRASTICALLY
BEHIND THE FRONT OVERNIGHT. THE STRONGEST WINDS WHEN STORM-FORCE
GUSTS UP TO 55 KT ARE EXPECTED IS FROM ABOUT 3-8 AM IN THE DE BAY
AND 4-10 AM IN COASTAL ATLANTIC WATERS OF NJ/DE.

OUTLOOK...
SCA FOR WINDS POSSIBLE IN THE SOUTHWEST FLOW AHEAD OF A COLD FRONT
MONDAY...BUT MORE LIKELY IN THE NORTHWEST FLOW BEHIND THIS FRONT
MONDAY NIGHT INTO TUESDAY. THE APPROACH OF ANOTHER COLD FRONT MAY
LEAD TO SCA SOUTHERLY WINDS WEDNESDAY NIGHT AND THURSDAY.

&&

.FIRE WEATHER...
AFTER COORDINATING WITH STATE FORESTRY OFFICIALS, WE WILL HOLD
OFF ON ISSUING A FIRE WEATHER WATCH FOR TOMORROW. OUR PARTNERS
FELT THE RAIN TODAY WAS WIDESPREAD AND HEAVY ENOUGH TO KEEP FUELS
MOIST ENOUGH TO POTENTIALLY LIMIT THE FIRE WEATHER THREAT. WE
PLAN ON COORDINATING AGAIN WITH THEM TOMORROW MORNING TO VERIFY
HOW FUELS HAVE RESPONDED.

FOR SUNDAY...NORTHWEST WINDS GUSTING TO 40-60 MPH WILL COMBINE
WITH AFTERNOON RELATIVE HUMIDITY VALUES DROPPING INTO 20S FOR A
TIME. THE EXCEPTION IS THE HIGHER ELEVATIONS OF NORTHEASTERN
PENNSYLVANIA AND FAR NORTHWESTERN NEW JERSEY, WHERE IT WILL BE
COLDER WITH A CHANCE OF SOME FLURRIES OR SNOW SHOWERS. AS STATED
ABOVE, A KEY QUESTION IS HOW RAPIDLY THE FUELS DRY OUT FOLLOWING
THE WIDESPREAD RAINFALL THIS MORNING. HOWEVER GIVEN THE EXTENT OF
THE WINDS, ANY FIRES COULD SPREAD QUICKLY WITH THIS BECOMING
ENHANCED IF THE FUELS ARE VERY DRY.

&&

.TIDES/COASTAL FLOODING...
WE'VE CHECKED A LOCAL REGRESSION EQUATION FOR BLOW OUT TIDE
POTENTIAL AT REEDY POINT DE FOR 230 AM SUNDAY AND 315 PM SUNDAY AS
WELL AS LEWES DE AT 11 AM SUNDAY. NEGATIVE DEPARTURES ARE LESS
THAN ETSS AND THE STEVENS MULTI MODEL OUTPUT AS WELL AS THE
STEVENS NYHOPS ENSEMBLE. THEREFORE, FOR NOW, BLOW OUT TIDES
EQUALING OR EXCEEDING -2.0 MLLW ARE NOT EXPECTED SUNDAY. (WE MAY
YET NEED TO REVISIT BASED ON THE REALITY OF THE WIND AND LOW TIDE
DEPARTURES COMING UP TONIGHT BUT FOR NOW THE CHANCE OF A BLOW OUT
TIDE EQUALING OR EXCEEDING -2.0 MLLW APPEARS TO BE LESS THAN 20
PERCENT WITH ONLY A COUPLE OF MODEL MEMBERS HIGHLIGHTING THE
POTENTIAL.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR PAZ054-055-060>062-
     070-071-101>106.
     FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR PAZ101>103.
NJ...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR NJZ001-007>010-
     012>027.
DE...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR DEZ001>004.
MD...HIGH WIND WARNING UNTIL NOON EDT SUNDAY FOR MDZ008-012-015-019-
     020.
     FREEZE WARNING FROM 4 AM TO 9 AM EDT SUNDAY FOR MDZ008.
MARINE...STORM WARNING UNTIL NOON EDT SUNDAY FOR ANZ430-431-450>455.

&&

SYNOPSIS...FRANCK
NEAR TERM...KLEIN/NIERENBERG
SHORT TERM...KLEIN
LONG TERM...FRANCK
AVIATION...FRANCK/KLEIN/NIERENBERG
MARINE...FRANCK/KLEIN
FIRE WEATHER...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Apr 2, 4:42 PM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
442 PM EDT SAT APR 2 2016

NJZ001-007-008-PAZ054-055-062-032045-
SUSSEX-WARREN-MORRIS-CARBON-MONROE-NORTHAMPTON-
442 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

SNOW SQUALLS LATE TONIGHT AND EARLY SUNDAY MORNING COULD LEAD TO
NEAR WHITEOUT CONDITIONS, MAINLY IN THE HIGHER ELEVATIONS ALONG
AND NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

AN ALBERTA CLIPPER COULD LEAD TO ACCUMULATING SNOW SUNDAY NIGHT
AND MONDAY MORNING, PARTICULARLY ACROSS THE HIGHER ELEVATIONS,
WHERE A WINTER WEATHER ADVISORY MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NJZ009-010-PAZ060-061-105-032045-
HUNTERDON-SOMERSET-BERKS-LEHIGH-UPPER BUCKS-
442 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW
JERSEY...NORTHWEST NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

DEZ001>004-MDZ012-015-019-020-NJZ012>027-PAZ070-071-104-106-032045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-
TALBOT-CAROLINE-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-
SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA-
EASTERN MONTGOMERY-LOWER BUCKS-
442 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST
PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.

FORECAST LOW TEMPERATURES AT OR BELOW FREEZING FOR MUCH OF THE
AREA MONDAY NIGHT AND TUESDAY NIGHT ARE EXPECTED TO HAVE A
GREATER IMPACT GIVEN THE EARLIER START TO THE GROWING SEASON.
THEREFORE, FROST OR FREEZE HEADLINES MAY BE NEEDED FOR PORTIONS
OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MDZ008-PAZ101>103-032045-
CECIL-WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY-
442 PM EDT SAT APR 2 2016

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 9 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   FREEZE WARNING.

FREEZING TEMPERATURES ARE ALSO FORECAST MONDAY NIGHT AND TUESDAY
NIGHT. THEREFORE, FROST OR FREEZE HEADLINES MAY AGAIN BE NEEDED
FOR PORTIONS OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ430-431-032045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
442 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

A GALE WARNING MAY BE NEEDED SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ450>455-032045-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
442 PM EDT SAT APR 2 2016

...STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EDT
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   STORM WARNING.

A GALE WARNING MAY BE NEEDED SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 3, 12:08 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1208 AM EDT SUN APR 3 2016

DEZ002>004-NJZ021>025-030430-
DELAWARE BEACHES-KENT-INLAND SUSSEX-CAPE
MAY-ATLANTIC-CUMBERLAND-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
1208 AM EDT SUN APR 3 2016

...A LINE OF SCATTERED HEAVY SHOWERS AND ISOLATED STRONG
THUNDERSTORMS WILL AFFECT SOUTHEASTERN KENT... CENTRAL SUSSEX...CAPE
MAY...SOUTHEASTERN ATLANTIC AND SOUTHEASTERN CUMBERLAND COUNTIES...

AT 1207 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR BIVALVE TO NEAR SEAFORD...AND MOVING EAST AT
80 MPH.

WIND GUSTS UP TO 55 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  BIVALVE...LEESBURG AND PORT NORRIS AROUND 1210 AM EDT.
  MILTON...WOODBINE...ESTELL MANOR...BELLEPLAIN FOREST...ELDORA AND
  DENNISVILLE AROUND 1215 AM EDT.
  LEWES AND SEAVILLE AROUND 1220 AM EDT.
  OCEAN CITY...SOMERS POINT...CORBIN CITY...CAPE HENLOPEN STATE PARK...
  ENGLISH CREEK...BEESLEYS POINT AND MARMORA AROUND 1225 AM EDT.
  ATLANTIC CITY...CAPE MAY...PLEASANTVILLE...VENTNOR CITY...BRIGANTINE...
  NORTHFIELD...ABSECON...MARGATE CITY...WEST CAPE MAY AND LONGPORT
  AROUND 1230 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WHITESBORO-BURLEIGH...
LINWOOD...ERMA...BLADES AND VILLAS.

LAT...LON 3860 7569 3899 7532 3882 7520 3893 7497
      3917 7490 3919 7514 3923 7510 3945 7446
      3940 7443 3946 7443 3947 7440 3944 7439
      3949 7431 3947 7434 3932 7450 3933 7468
      3929 7455 3876 7508
TIME...MOT...LOC 0407Z 248DEG 77KT 3920 7507 3869 7555

DRAG
Local storm report, Apr 3, 12:09 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1209 AM EDT SUN APR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1155 PM     TSTM WND DMG     NEWPORT                 39.30N  75.18W
04/02/2016                   CUMBERLAND         NJ   TRAINED SPOTTER

            TREE LIMBS DOWN.

&&

EVENT NUMBER PHI1600894

STAFF
Local storm report, Apr 3, 12:13 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1213 AM EDT SUN APR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1115 PM     HAIL             BEAR                    39.62N  75.68W
04/02/2016  M0.88 INCH       NEW CASTLE         DE   SOCIAL MEDIA

&&

EVENT NUMBER PHI1600896

GORSE
Special weather statement, Apr 3, 12:19 AM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1219 AM EDT SUN APR 3 2016

NJZ008-010-012-030445-
SOMERSET-MORRIS-MIDDLESEX-
1219 AM EDT SUN APR 3 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
SOMERSET...SOUTHEASTERN MORRIS AND NORTH CENTRAL MIDDLESEX
COUNTIES...

AT 1219 AM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR FLORHAM PARK TO MARTINSVILLE...AND MOVING
NORTHEAST AT 50 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  MADISON...FLORHAM PARK AND EAST HANOVER AROUND 1225 AM EDT.
  CHATHAM AROUND 1235 AM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE WATCHUNG...NORTH
PLAINFIELD...SOUTH BOUND BROOK...DUNELLEN AND HANOVER TOWNSHIP.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4090 7429 4087 7434 4086 7432 4082 7434
      4079 7437 4074 7437 4067 7446 4066 7445
      4066 7440 4063 7442 4060 7446 4060 7435
      4049 7466 4084 7443 4092 7427 4090 7427
TIME...MOT...LOC 0419Z 239DEG 45KT 4081 7442 4059 7456

DRAG
Local storm report, Apr 3, 12:28 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1228 AM EDT SUN APR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     TSTM WND DMG     WEST CHESTER            39.96N  75.61W
04/02/2016                   CHESTER            PA   SOCIAL MEDIA

            TREES DOWN AND ELECTRIC TRANSFORMERS EXPLODED.

&&

EVENT NUMBER PHI1600897

GORSE
Local storm report, Apr 3, 12:29 AM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1229 AM EDT SUN APR 03 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1220 AM     TSTM WND DMG     DENNISVILLE             39.19N  74.83W
04/03/2016                   CAPE MAY           NJ   TRAINED SPOTTER

            TREES DOWN.

&&

EVENT NUMBER PHI1600898

GORSE

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 9:45 PM EDTSpecial Weather StatementPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Mercer and 4 more2 hr
Apr 2, 10:02 PM EDTSpecial Weather StatementPHIGloucester, Salem88 min
Apr 2, 10:08 PM EDTSpecial Weather StatementPHICumberland37 min
Apr 2, 10:27 PM EDTSpecial Weather StatementPHIAtlantic, Cumberland33 min
Apr 2, 10:51 PM EDTSevere Thunderstorm WarningPHIGloucester, Salem39 min
Apr 2, 11:02 PM EDTSpecial Marine WarningPHI88 min
Apr 2, 11:09 PM EDTSevere Thunderstorm WarningPHIBurlington, Camden, Gloucester, Mercer, Salem51 min
Apr 2, 11:24 PM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cumberland, Gloucester, Salem51 min
Apr 2, 11:40 PM EDTSpecial Marine WarningPHI65 min
Apr 2, 11:56 PM EDTSevere Thunderstorm WarningPHIBurlington, Mercer, Middlesex, Monmouth, Ocean, Somerset34 min
Apr 3, 12:08 AM EDTSpecial Weather StatementPHICape May22 min
Apr 3, 12:14 AM EDTSevere Thunderstorm WarningPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Ocean31 min
Apr 3, 12:19 AM EDTSpecial Weather StatementPHIUnion26 min
Apr 3, 12:23 AM EDTSpecial Marine WarningPHI52 min
Apr 3, 12:39 AM EDTSpecial Weather StatementPHIMonmouth21 min
Apr 3, 12:46 AM EDTSevere Thunderstorm WarningPHIMonmouth, Ocean14 min
Apr 3, 12:52 AM EDTSpecial Weather StatementPHIOcean8 min
Apr 3, 1:12 AM EDTSpecial Marine WarningPHI33 min
Apr 3, 5:45 AM EDTLow Water AdvisoryPHI9 hr
Apr 3, 11:34 AM EDTWind AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more4 hr
Apr 3, 11:37 AM EDTGale WarningPHI4 hr
Apr 3, 3:07 PM EDTLow Water AdvisoryPHI113 min
Apr 3, 3:40 PM EDTFreeze WatchPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 5 more12 hr
Apr 3, 3:54 PM EDTGale WatchPHI12 hr
Apr 3, 3:54 PM EDTSmall Craft AdvisoryPHI5 hr

Nearby

Special Marine Warnings in New Jersey, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.